CSN Login
Members Online: 5

You are here

Can't Sleep

Patrusha
Posts: 488
Joined: Jun 2006

Geez Louise. It's 4:45 and here I sit online. Have to work in a couple of hours so I guess I'll have another tired day at work to look forward to, eh? It just seems like every night I wake up to go to the bathroom and then I can't get back to sleep.

At least the nausea seems to be dying down. I didn't take my meds last night and so far so good right now. Perhaps I will get something done at work today!

betina61's picture
betina61
Posts: 644
Joined: Aug 2006

Hi Patrusha, I am sorry you couldn't sleep last night to go to work today doesn't sound too good, when I feel that I am going to have and sleepless night I take one Unisom which is an over the counter sleeping aid, and my doc said it was fine it works for me, but maybe you don't like to take any extra meds,btw why you don't take the nausea med,any particular reason ? the ones I take I have to take the first one, one hour before treatment, the second next day and the third the day that my port gets disconected,, each of these pills cost about $100 so is a total of $300 the insurance pays $250 and I just pay $50, but I think they are the best,the name is Emen, I hope that tonight you have a good night sleep. Hugs, Betina

Patrusha
Posts: 488
Joined: Jun 2006

Hi betina, chemo buddy! I take the nausea meds... but when I am on the "upside" I stop taking them cuz they have other consequences for me that are more disturbing that not sleeping. I also take medications for thyroid and depression so the less drugs I can add in the better. They've given me Kytril to take as a maintenance dose twice a day and compazine for the bad days. They seem to work, but they can knock me out, too.

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

The sleep problem for me had to do, I think, with the cortisone given prior to the folfox infusion. I have a prescription for a small dose of Xanax, .o5 mg, which helps me fall asleep but doesn't stay in the system too long. That being said, I prefer to not take any meds if possible and haven't needed to for the last three cycles. The nausea for me seems to be helped by eating frequent small amounts. I occasionally take Zofran, which the insurance has fully covered, but I don't notice a huge differance with it.

Dick

Patrusha
Posts: 488
Joined: Jun 2006

I'll ask the doctor about Xanax. I just have to be careful because of other meds I am on. But like you, I want something that doesn't stay in my system too long. I eat small amounts all day long, just like when I was pregnant. Feels like I have and aching hole in my stomach if I don't! If I eat too much I am sorry!

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

Aw, Patrusha...hang in there, my fighting friend!

Yup, you just described MY world during treatment. I was up at some ungodly hours, and just gave in and read....Nora Roberts is a good 'chemo read'...not involved...no plot to follow...feel good book, usually involves some strong female charater...

Hugs and good vibes!
Kathi

Patrusha
Posts: 488
Joined: Jun 2006

I am reading an excellent book right now, Kathi. Dang if I can remember the name of it! Chemo brain, perhaps? I'll post it later... highly recommending it. I've been through a couple of Nora Roberts books lately, too... borrowed 'em from my stepmom! Thanks for the hugs.

spongebob's picture
spongebob
Posts: 2599
Joined: Apr 2003

Yup - I so totally busted you this morning at 4:30 when you and I posted to TheBean at the same time... At least I have an excuse!

Anyway, I'd be very glad to send you some GAO reports I have here in my office - they're SURE to put you out in no time. Unlike Nora, they have no plot, are fraught with boring stats and performance metrics, and don't make you feel good after reading them!

Cheers, sleepyhead!

- Bob

Patrusha
Posts: 488
Joined: Jun 2006

I saw you sneaking around there, too, SB! Send me one of those there GAO reports, will ya? Might be just the ticket! LOL!!

Susanbm
Posts: 61
Joined: Mar 2006

Its pretty common particularly since you are given steroids during your chemotherapy. I was on Ambien the entire time of my chemo and it worked just fine. Get some rest! You need to keep your body strong so it can combat all the other ugly side effects!!

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

I think for a long time I was the "awake" guru on here Pat. Of course seeing as I am an ozzie it meant I could talk to my friends here on CSN in real time.I don't know why my sleeplessness was so prevelant...nor does my doctor.She just said that the chemo messed up my metabolism.I hated taking sleep meds 'cos they inevitably caused other side effects so although I tried many I pretty much put up with very little sleep.The only med I had any success with which did not make me feel hung over was something called "metoclopramide". Here in oz it's brand name is Pramin. I know there are lots of meds for sleep deprivation but Pramin was the easiest on the side effects.Hope you can overcome this, Ross n Jen

Patrusha
Posts: 488
Joined: Jun 2006

You know, I've heard that they give you steroids during chemo, but I didn't notice them administering any to me last Friday. I'll ask them about this on the 15th.

Betsydoglover's picture
Betsydoglover
Posts: 1254
Joined: Jul 2005

Hi Patrusha -

Sleep disturbance is pretty common - from the steroids. Plus - maybe I misremember - but if you are menopausal, that brings a whole slew of its own sleep disturbance issues. Put them together and it is tough. My oncologist prescribed some Lunesta - not a panacea - no green butterfly - but it does seem to help me to return to sleep as opposed to lying awake for hours. And, no daytime side effects at all. So, you might ask........

Betsy

Patrusha
Posts: 488
Joined: Jun 2006

Hey, if I don't get the green butterfly, forget it! LOL!!! Yes, Betsy, I am menopausal now. Another thing to contend with. I am getting an appointment with a Naturopathic Doctor next week... hope to address the whole instant menopause thing with her and get some help (and maybe some sleep, eh?).

AuthorUnknown
Posts: 1560
Joined: May 2006

Hi Patrusha,

You may want to try the meditation technique that I described to you in one of my previuos posts. Except this one you do while laying down in your bed. Try to close your eyes and concentrate on your breathing and watch thoughts and let them go as they come. Try to have "empty" brain of thoughts and just put all your attention on your breathing.

If this does not help, then it is like others are saying due to steroids and you might want to try some sleeping pills.

Hope it helps.

Hugs, Eleonora

Patrusha
Posts: 488
Joined: Jun 2006

I have been doing the relaxation techniques Eleonora. I am pretty good at relaxing every part of my body and emptying my already-empty head of every last thought. But then, it's like a restless energy shoots out of my back and I can't stand it. I think it is the meds. I'll talk to the docs about it. I slept pretty well last night... only got about 5 hours but at least it was uninterrupted!

Subscribe to Comments for "Can't Sleep"